Texas, 2006

Hail in Texas, June 17, 2006

June 17, 2006 · NWS OUN · 16 events in 2 counties and zones

16 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 17, 12:15 PM CST, 50 minutes earlier.

Area forecast discussion, Jun 17, 12:15 PM CST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
115 PM CDT SAT JUN 17 2006

.DISCUSSION...
SHOWERS AND THUNDERSTORMS ALONG THE WEAK SURFACE TROUGH FROM NORTH
CENTRAL THROUGH SOUTHWEST PARTS OF THE STATE WILL INCREASE IN
NUMBER THROUGH THE AFTERNOON. THE SYNOPTIC FRONT, ENTERING
NORTHWEST OK THIS AFTERNOON WILL MOVE SLOWLY SOUTHEAST WITH THE
UPPER TROUGH PASSAGE LATER TONIGHT. RAIN IS EXPECTED TO AGAIN
BECOME WIDESPREAD LATE THIS AFTERNOON AND EVENING EAST OF THE
CENTRAL OK TROUGH. AN UPPER LEVEL JET STREAK AROUND THE UPPER
TROUGH SHOULD PLACE SOUTH CENTRAL OK IN A FAVORABLE SPOT FOR
SUSTAINING THUNDERSTORMS AND POPS ARE HIGHEST THERE FOR TONIGHT.
WITH THE MODEST PROGRESSIVE NATURE OF THE UPPER TROUGH AND LACK OF
RAIN IN THAT PART OF THE STATE EARLY THIS MORNING, ONLY ISOLATED
FLOODING IS EXPECTED WITH HEAVIER RAINFALL TO OCCUR SOUTH OF THE
RED RIVER.

MODELS HAVE INCREASED THE MOTION OF THE UPPER TROUGH SO THAT IT IS
EXPECTED TO BE EAST OF THE FORECAST AREA BY SUNDAY MORNING. THE
LINGERING WEAK UPPER LOW OVER EAST TX PRESENTS A LOW CHANCE FOR
RAIN IN SOUTHEAST OK MONDAY BEFORE AN UPPER RIDGE BUILDS ACROSS
THE ENTIRE AREA THE REST OF THE WEEK. ABOVE NORMAL TEMPERATURES
ARE ONCE AGAIN EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  68  89  68  93 /  60  20  10  10
HOBART OK         64  92  67  95 /  40  10   0  10
WICHITA FALLS TX  69  93  69  96 /  60  20  10  10
GAGE OK           60  91  64  95 /  20   0   0  10
PONCA CITY OK     65  88  67  92 /  60  40   0  10
DURANT OK         71  89  70  93 /  70  40  20  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

99/99
Hazardous weather outlook, Jun 17, 11:05 AM CST, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1205 PM CDT SAT JUN 17 2006

OKZ004>048-050>052-TXZ083>090-181200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1205 PM CDT SAT JUN 17 2006

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTH TEXAS
AND MOST OF OKLAHOMA.

LOCATION...
EAST OF A LINE FROM WOODWARD...TO MANGUM...AND QUANAH.

TIMING...
BETWEEN 1 PM AND MIDNIGHT.

IMPACTS...
GOLFBALL SIZE HAIL AND WINDS TO 60 MPH.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL IN THE
SLIGHT RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS
THIS AFTERNOON AND EVENING.

DISCUSSION...
THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY THIS AFTERNOON
AS THE ATMOSPHERE DESTABILIZES...AND LIFT INCREASES FROM AN
APPROACHING UPPER LOW AND COLD FRONT. ALTHOUGH STORMS ARE POSSIBLE
ALMOST ANYWHERE THIS AFTERNOON DUE TO A WEAK CAP...THE MOST LIKELY
SCENARIO IS FOR STORMS TO REDEVELOP ALONG A COLD FRONT NEAR THE
WESTERN EDGE OF THE SLIGHT RISK AREA. DUE TO COLD MID LEVEL
TEMPERATURES...QUARTER TO GOLFBALL SIZE HAIL WILL BE THE PRIMARY
CONCERN...WITH WIND GUSTS TO 60 MPH A SECONDARY CONCERN.

OTHER STORMS MAY FORM NEAR AN OUTFLOW BOUNDARY THAT LIES NORTH OF
THE RED RIVER...AND MERGES WITH THE COLD FRONT. DUE TO GREATER
INSTABILITY AND WIND SHEAR...STORMS THAT DEVELOP NEAR AND SOUTH OF
THE BOUNDARY MERGER...HAVE THE HIGHEST CHANCE OF PRODUCING THE
LARGEST HAIL. AS THE EVENING PROGRESSES...THESE STORMS SHOULD
CONSOLIDATE INTO ONE OR MORE CLUSTERS OF STORMS BEFORE MOVING
THROUGH CENTRAL AND EASTERN OKLAHOMA OVERNIGHT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY JUN 18.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...80 PERCENT.

OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAIN IS ALSO LIKELY WITH ANY THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL REMAIN POSSIBLE SUNDAY...MAINLY EAST OF
INTERSTATE 35 AS THE UPPER LOW MOVES EAST OF THE AREA...WITH CHANCES
OF SEVERE WEATHER REMAINING LOW.

OTHER HAZARDOUS WEATHER...
NONE.

JAMES

In the hours before

Local storm report, Jun 17, 10:30 AM CST, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1130 AM CDT SAT JUN 17 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND GST     CHEYENNE                35.61N 99.68W
06/16/2006  M60.00 MPH       ROGER MILLS        OK   EMERGENCY MNGR

0835 PM     HAIL             CHEYENNE                35.61N 99.68W
06/16/2006  E0.88 INCH       ROGER MILLS        OK   EMERGENCY MNGR

&&

DW
Local storm report, Jun 17, 10:31 AM CST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1131 AM CDT SAT JUN 17 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HAIL             DEMPSEY                 35.52N 99.82W
06/16/2006  E1.75 INCH       ROGER MILLS        OK   EMERGENCY MNGR

            HAIL COVERING GROUND BETWEEN DEMPSEY AND HWY 283.

0910 PM     TSTM WND DMG     2 E HERRING             35.60N 99.48W
06/16/2006                   ROGER MILLS        OK   PUBLIC

            POWER LINES DOWN NEAR RIVER.

0915 PM     TSTM WND GST     HERRING                 35.60N 99.52W
06/16/2006  E60.00 MPH       ROGER MILLS        OK   PUBLIC

            ALSO SMALL HAIL.

0939 PM     TSTM WND GST     6 SW MANGUM             34.82N 99.58W
06/16/2006  E75.00 MPH       GREER              OK   PUBLIC

0939 PM     TSTM WND DMG     6 SW MANGUM             34.82N 99.58W
06/16/2006                   GREER              OK   PUBLIC

            BLEW APART PATIO COVER, DOWNED SMALL TREES.

&&

DW
Special weather statement, Jun 17, 11:34 AM CST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1234 PM CDT SAT JUN 17 2006

OKZ043-048-171745-
COAL OK-ATOKA OK-
1234 PM CDT SAT JUN 17 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ATOKA AND COAL COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 3 MILES SOUTHWEST OF
CENTRAHOMA TO 12 MILES SOUTHWEST OF CANEY AT 1234 PM CDT...MOVING
NORTHEAST AT 25 MPH. THESE STORMS WERE INCREASING...AND COULD BE
ACCOMPANIED BY SMALL HAIL...FREQUENT LIGHTNING...AND LOCALLY HEAVY
RAIN.

PEOPLE IN ATOKA AND COAL COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

JAMES
Local storm report, Jun 17, 11:43 AM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1243 PM CDT SAT JUN 17 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     TSTM WND DMG     6 E HOLLIS              34.69N 99.81W
06/16/2006                   HARMON             OK   CO-OP OBSERVER

            SEVERAL PIECES OF FARMING EQUIPMENT WERE BLOWN ACROSS A
            FIELD AND TROUGH A FENCE.

&&

KJ
Special weather statement, Jun 17, 12:41 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
141 PM CDT SAT JUN 17 2006

TXZ083>085-171900-
HARDEMAN TX-WILBARGER TX-FOARD TX-
141 PM CDT SAT JUN 17 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD...HARDEMAN AND
WILBARGER COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED OVER RAYLAND AT 141 PM CDT...MOVING
NORTHEAST AT 25 MPH. 40 TO 50 MPH WINDS ARE LIKELY..AND THIS STORM
IS STRENGTHENING. A WARNING MAY SOON BE NECESSARY.

PEOPLE IN FOARD...HARDEMAN AND WILBARGER COUNTIES...INCLUDING THE
CITY OF VERNON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

JAMES
Special weather statement, Jun 17, 12:42 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
142 PM CDT SAT JUN 17 2006

OKZ038-171900-
COMANCHE OK-
142 PM CDT SAT JUN 17 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR COMANCHE COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER INDIAHOMA AT 142 PM
CDT...MOVING NORTHEAST AT 25 MPH. SMALL HAIL AND WINDS TO 40 MPH ARE
LIKELY. FURTHER STRENGTHENING IS LIKELY.

PEOPLE IN COMANCHE COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

JAMES

The radar

The Altus AFB radar (KFDR), 38 km away, was scanning. The volume nearest the first event began at 19:05 UTC.

Open the radar archive at this moment

Event by event

16 hail. Local standard time, as filed.

Hail, Wilbarger

When
June 17, 1:05 PM CST
Where
Wilbarger County, 4 mi NW of Vernon
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.183, -99.333

Hail report gathered by the NSSL Severe Hail Verification Experiment (SHAVE).

Hail, Wilbarger

When
June 17, 1:15 PM CST
Where
Wilbarger County, 5 mi SW of Fargo
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.250, -99.333

Hail report gathered by the NSSL Severe Hail Verification Experiment (SHAVE).

Hail, Wilbarger

When
June 17, 1:15 PM CST
Where
Wilbarger County, 3 mi N of Vernon
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.200, -99.283

Hail report gathered by the NSSL Severe Hail Verification Experiment (SHAVE).

Hail, Wilbarger

When
June 17, 1:17 PM CST
Where
Wilbarger County, 4 mi N of Vernon
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.200, -99.283

Hail report gathered by the NSSL Severe Hail Verification Experiment (SHAVE).

Hail, Wilbarger

When
June 17, 1:19 PM CST
Where
Wilbarger County, 4 mi SE of Fargo
Measured
1.25 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.267, -99.217

Hail report gathered by the NSSL Severe Hail Verification Experiment (SHAVE).

Hail, Wilbarger

When
June 17, 1:35 PM CST
Where
Wilbarger County, 5 mi S of Fargo
Measured
1.5 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.233, -99.267

Hail report gathered by the NSSL Severe Hail Verification Experiment (SHAVE).

Hail, Wilbarger

When
June 17, 1:45 PM CST
Where
Wilbarger County, 1 mi W of Fargo
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.300, -99.283

Hail report gathered by the NSSL Severe Hail Verification Experiment (SHAVE).

Hail, Wilbarger

When
June 17, 1:50 PM CST
Where
Wilbarger County, 3 mi NW of Fargo
Measured
1.25 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.333, -99.300

Hail report gathered by the NSSL Severe Hail Verification Experiment (SHAVE).

Hail, Wilbarger

When
June 17, 1:50 PM CST
Where
Wilbarger County, 4 mi NW of Fargo
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.333, -99.317

Hail report gathered by the NSSL Severe Hail Verification Experiment (SHAVE).

Hail, Wilbarger

When
June 17, 1:50 PM CST
Where
Wilbarger County, 2 mi N of Fargo
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.333, -99.267

Hail report gathered by the NSSL Severe Hail Verification Experiment (SHAVE).

Hail, Wilbarger

When
June 17, 2:00 PM CST
Where
Wilbarger County, 4 mi NW of Fargo
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.333, -99.317

Hail report gathered by the NSSL Severe Hail Verification Experiment (SHAVE).

Hail, Wilbarger

When
June 17, 2:00 PM CST
Where
Wilbarger County, 1 mi SW of Fargo
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.283, -99.283

Hail report gathered by the NSSL Severe Hail Verification Experiment (SHAVE).

Hail, Hardeman

When
June 17, 2:36 PM CST
Where
Hardeman County, 6 mi S of Chillicothe
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
34.167, -99.500

Hail, Hardeman

When
June 17, 2:36 PM CST
Where
Hardeman County, Chillicothe
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
34.250, -99.500

Hail, Wilbarger

When
June 17, 2:46 PM CST
Where
Wilbarger County, 1 mi WSW of White City
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
34.283, -99.367

Hail, Hardeman

When
June 17, 3:30 PM CST
Where
Hardeman County, Chillicothe
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
34.250, -99.500

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515851, 5515849, 5515850, 5515848, 5515847, 5515846, 5515845, 5515842, 5515843, 5515844, 5515840, 5515841, 5515836, 5515837, 5515838, 5515839.